Sunshinejunkie

by Marilyn
(Las Vegas)

Hi, I was just tested (saliva) for hormones, after feeling crazy for a few months, getting migraines, having 2 periods a month, weight gain, aches, insomnia, night sweats etc. My progesterone was a 12, my estrogen 1.99, and testosterone 64.40. SO, the doc prescribed my 30 mg of natural progesterone cream from the compounding pharmacy to apply at night, 2 hours before bed. The first night was fine, the next night was too. On the next morning, I woke up completely drunk. I couldn't function til around noon. I have panic disorder, so I never drink. SO, this feeling was very upsetting to me, and I hated it. The pharm told me the dose was too high, to cut it in half. I was scared to even take it again, so I cut it in half, twice. So Im taking 7.5 mg for 2 nights now. I feel fine, just a lil spacey at times- but I also take a VERY small dose of Xanax almost daily, that I have been trying to stop. Wondering if it will hurt me to slowly increase my dose of progesterone, because I cant take the risk of feeling like I did on the drunk morning. I have to drive for work daily.. BTW, I am extremely sensitive to meds. always have to take tiny doses of things.

Comments for Sunshinejunkie

Click here to add your own comments

May 24, 2013
Sunshinejunkie
by: Wray

Hi Marilyn Your P:E2 ratio is only 6:1 which is extremely low, it's no wonder you responded as you did with such a small amount of progesterone. In other words you have severe Oestrogen Dominance. Using too low an amount of progesterone will stimulate oestrogen and just make matters worse. But your testosterone at 64.4 is high, it should be between 16-47 pg/ml assuming you are over 30. This could be the reason for many of your symptoms. Although looking at those, I feel you must be older and in Peri-menopause. In which case it doesn't surprise me you have high testosterone. I've found for Migraines and Hot Flushes at least 400mg/day is needed, not 30mg. Panic attacks also need a high amount, there's more info on our Anxiety page. Which also gives a list of nutrients which help too, inositol for instance cures panic attacks. Progesterone should always be used at least twice a day, as levels drop after about 13 hours. You can increase the progesterone very slowly, but it will take you a year or more until you are using the amount you need. And I feel you will get oestrogen dominance again each time you increase it. I've found going very high quickly usually overcomes the symptoms quicker than using very low amounts. Take care Wray

May 24, 2013
response to response
by: marilyn

Hi Wray,
Im 38. Seems kinda early for perimenopause? Anyway, there is no way I could even drive the way I felt on the 30mg. Seriously drugged. So, I guess I have to slowly inch it up. I tried 15 mg the other night and was so so the next day, so little by little:) this isnt fun!

May 29, 2013
response to response
by: Wray

Hi Marilyn Thanks for giving me your age, it does help. From about age 35 we begin getting anovulatory cycles when we make no progesterone, this would account for your low level. And all those symptoms you have. 30mg/day would adversely affect you, I'm suggesting much much more to prevent a worsening of symptoms. But it's your decision. Take care Wray

May 29, 2013
huh?
by: Anonymous

How am I supposed to take that much when I couldnt function on the 30 mg? I dont understand. A doctor prescribed the 30, and both she and the pharm said if I had that reaction, I have to inch up. I have to work, etc. Id be in a coma at 10x the dose she prescribed. My prescription says 30G/mg, so two pumps equals 30 grams or mg. Are we talking about the same thing?

May 30, 2013
huh?
by: Wray

Hi there That is precisely why I suggest using very high amounts, to prevent the very symptoms you're experiencing. Please read our Oestrogen Dominance page. You'll see how progesterone in low amounts stimulates oestrogen, which is causing the very symptoms you are getting. Please read all those pages I gave you, they give further insight. You might like to read these comments here, here and here. Take care Wray

May 31, 2013
I get it
by: Anonymous

Hi Wray,
I get what you are saying. Ive read the page on estrogen dominance several times, I wish that I could experiment with taking giant doses, but unfortunately, I have to go to work and appear semi normal and drive people around, so I don't have weeks where I can be drunk, that is the problem. This sucks. I guess my only option is to feel awful longer and stretch the process out. I just ordered some Inositol, so hopefully that will help with the anxiety, which at this point is the worst part. I cant possibly stop my Xanax at this point, so Ill have to try to supplement it with the Inositol and more exercise. I feel like a motor is running inside me. I did read all of the comments that you recommended- My vitamin D gets checked regularly, by the way, because I had been obnoxiously low on D for years. A maintenance dose of 5000 keeps me right where I am supposed to be. I also take Magnesium glycinate 400 mg a day, EPA&DHA, a whole food multi, etc. I have a spotless vegetarian diet consisting of all organic fruits/veggies/nuts, no wheat, dairy (only occasional goat or sheep cheese)no soy, and exercise 7 days a week, including strength training, yoga, and cardio. Ive done the spectracell micronutrient test twice and passed with flying colors, so at now I just get my B and D tested regularly in an effort to save some money. Ive never had children, and have been off birth control for around 6 years. Just hoping that this craziness concludes quickly. Im certainly open to taking whatever dose helps, but cant really experiment much.

Jun 01, 2013
I get it
by: Wray

Hi Marilyn That's a pity, but I do understand, sometimes there isn't the time to recover from the side affects. I'm pleased you're trying the inositol it's an amazing nutrient. You could gradually add some of the other calming aminos too, and increase the progesterone slowly. It will take longer but I can see no other way out of the situation for you. Take care Wray

Jun 01, 2013
thanks Wray!
by: Anonymous

Thanks for the advice Wray, I also have some L theanine, which Ill eventually try in place of the Xanax, but to try to wean off the tiny dose that I am on now, while I feel all of this anxiety, seems to be shooting myself in the foot. Looks like the entire process is going to be a slow steady one..

Jun 01, 2013
thanks Wray!
by: Wray

Hi there Well I wish I could help you further, but you are in a difficult situation. Theanine is meant to be effective, but I've not had any experience with it. I prefer to work with the ±24 amino acids which the body needs, some are very effective at calming us down. It's best to start taking the calming aminos at least a month or so before attempting to wean off any drug. It will give you the support you need. I wish you luck. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...